Alert archive / California / Wind Advisories in 2022
Wind Advisory 44, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jul 3, 2022, 1:01 PM PDT for Riverside County, California. It took effect at Jul 3, 2022, 4:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2022, 1:01 PM PDT (20:01 UTC)
- In effect from
- Jul 3, 2022, 4:00 PM PDT
- Expired
- Jul 4, 2022, 4:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS76 KSGX 032001 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 101 PM PDT Sun Jul 3 2022 CAZ065-040500- /O.NEW.KSGX.WI.Y.0044.220703T2300Z-220704T1100Z/ San Gorgonio Pass Near Banning- Including the city of Desert Hot Springs 101 PM PDT Sun Jul 3 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 4 PM this afternoon to 4 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Adams
1 follow-up statement
657 WWUS76 KSGX 040409 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 909 PM PDT Sun Jul 3 2022 CAZ065-041100- /O.CON.KSGX.WI.Y.0044.000000T0000Z-220704T1100Z/ San Gorgonio Pass Near Banning- Including the city of Desert Hot Springs 909 PM PDT Sun Jul 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 4 PM this afternoon to 4 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jul 3, 8:42 AM PDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 3, 8:42 AM PDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
842 AM PDT Sun Jul 3 2022
.SYNOPSIS...
The trend of cooler temperatures with early morning low clouds
and fog continues through Wednesday with an upper level trough
over the Eastern Pacific. Highs are projected to be a few degrees
below seasonal normals each day through Wednesday along the coast,
while the inland valleys, mountains, and deserts will experience
daytime highs anywhere from 6 to 12 degrees below normal for early
July. Strong high pressure over the Central US expands westward
later this week, putting an end to the cooling trend and opening
the door for a significant warm-up leading into the weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
9 AM Update: Clouds continue to quickly clear the coast this
morning with a relatively weak inversion in place per the 12z
Miramar sounding, and an upper level trough over the Eastern
Pacific. Minor adjustments to sky cover forecasts were made to
reflect this trend. Another relatively cool day is on tap with
mostly clear skies for inland areas and more gusty winds over the
mountains/deserts, with no other major adjustments planned before
this afternoon’s update.
...Previous Discussion Issued at 221 AM PDT...
This morning, the marine layer continues to deepen under the
influence of a low pressure trough extending southward along the
coast from a low off the coast of WA. As a result, low clouds are
increasing in coverage and spreading inland. The clouds could
reach the coastal mtn slopes in San Diego County and will likely
cover portions of the Inland Empire before they begin to burn off
after 9 am. Onshore pressure gradients will continue to bring
gusty westerly winds to the mtn passes and adjacent desert slopes,
strengthening this afternoon.
The low pressure trough will persist just off the West coast
through the coming week, while a strong subtropical high remains
centered over the Gulf Coast region. After Wednesday, the trough
is pushed northward as the subtropical high expands westward
toward the southwest U.S. The deterministic models continue to
trend weaker with this high, not showing as much amplitude into
the Rockies. Heights/thickness values over our region still rise,
but the high pressure center stays east and south of us, allowing
some weak troughing to reemerge over the State after next weekend.
Warming is still favored for the latter half of this week, but
moderate onshore flow would persist in this pattern, locking in a
marine layer over coastal areas under a strong inversion. This
indicates a hot spell inland again, but seasonably cool weather
for the coast. Most ensemble members across model platforms favor
a solution that keeps daytime temperatures below seasonal averages
through Wednesday, near or a few degrees above average on
Thursday then 5-10 degrees above average. Except at the coast
where temperatures will likely remain near seasonal averages for
Thursday through next weekend.
The position of the low pressure trough will maintain onshore
flow, with sfc pressure gradients supporting southwest to west
winds gusting 30 to 50 mph in the mtn passes and desert slopes
each afternoon/evening through Monday. The onshore flow and gusty
winds weaken for Monday and Tuesday and even weaker later in the
week. Further deepening of the marine layer through Monday will
allow the low clouds and fog to spread farther inland each night
and morning.
As the sub tropical high expands westward, monsoon flow could
develop over the region but any moisture that reaches us will
likely remain quite high in the atmosphere. the lack of moisture
and the stable conditions will make it unlikely for deep
convection to develop.
&&
.AVIATION...
031515Z...Coast/Valleys...Low clouds with bases 2000-2500 feet MSL
will continue to scatter out of coastal areas through 17Z. Mostly
clear skies expected late this morning through this afternoon. Low
clouds will reform and spread back into the inland valleys after 01Z
Monday, with bases 1500-2000 feet MSL. Ceilings expected at coastal
terminals after 02Z, and after 10Z at KONT. Scatter out expected 15-
17Z Monday.
Mountains/Deserts...Mostly clear skies with unrestricted vis through
Monday morning. W-NW wind gusts of 25-35 knots, local gusts to 45
knots, developing over the desert mountain slopes and below the
passes this afternoon and evening, diminishing by 12Z Monday. Areas
of moderate up/downdrafts and LLWS possible over/east of the
mountains.
&&
.MARINE...
Gusty northwest winds 15 to 20 kt with gusts to 25 kt expected
across the outer coastal waters this afternoon and evening. Winds
will weaken overnight. Gusts near 20 kt will develop near San
Clemente Island each afternoon Monday through Wednesday.
&&
.FIRE WEATHER...
The cooling trend will continue through the holiday weekend, then
hold through about Wednesday. Moderate westerly winds will
strengthen again Sunday afternoon, elevating fire weather
conditions for a few hours near and below passes, and onto the
desert slopes. Peak gusts of 30-50 MPH are expected in the most
wind-prone areas with 15% minimum RH. The winds will weaken a
little on Monday, and weaken further through midweek, along with
an increase in humidity, helping ease the wildfire threat in those
areas. West of the mountains, a marine layer will keep RH
elevated and winds will be weaker.
Slow warming begins around the middle of next week, and will
continue into the weekend. The warming will be most noticeable
inland away from the marine influence. By Thursday, daytime
temperatures will be above normal, and minimum RH values will be
lower well inland once again.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory until midnight PDT tonight for Waters from
San Mateo point to the Mexican Border Extending 30 to 60 nm
out including San Clemente Island.
&&
PUBLIC/FIRE WEATHER...Adams
AVIATION/MARINE...ConnollyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:42 PM PDT | Small Craft Advisory | SGX | 27 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.